Alert archive / California / Wind Advisories in 2008
Wind Advisory 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Feb 22, 2008, 1:24 PM PST for San Bernardino County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2008, 1:24 PM PST (21:24 UTC)
- Expired
- Feb 22, 2008, 7:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 222124 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 124 PM PST FRI FEB 22 2008 ...STRONG SOUTHWEST WINDS WILL BE SEEN ACROSS THE WESTERN AND NORTHERN PORTION OF SAN BERNARDINO COUNTY THROUGH EARLY THIS EVENING... CAZ523>525-230300- /O.NEW.KVEF.WI.Y.0010.080222T2124Z-080223T0300Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOJAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 124 PM PST FRI FEB 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING...FOR THE WESTERN AND EASTERN MOJAVE DESERT AND THE MORONGO BASIN... SOUTHWEST TO WEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO AROUND 45 MPH WILL BE SEEN ACROSS THE AREA THROUGH EARLY THIS EVENING. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$
2 follow-up statements
000 WWUS75 KVEF 230011 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 411 PM PST FRI FEB 22 2008 ...STRONG SOUTHWEST WINDS WILL BE SEEN ACROSS THE WESTERN AND NORTHERN PORTION OF SAN BERNARDINO COUNTY THROUGH EARLY THIS EVENING. HOWEVER A STRONGER PACIFIC STORM MOVING INTO THE AREA LATE SATURDAY AND SUNDAY WILL BRING A THE POTENTIAL FOR VERY GUSTY WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA... CAZ523-230800- /O.NEW.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/ /O.CON.KVEF.WI.Y.0010.000000T0000Z-080223T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 411 PM PST FRI FEB 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE WESTERN MOJAVE DESERT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE WESTERN MOJAVE DESERT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. SOUTHWEST TO WEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO AROUND 45 MPH WILL BE SEEN ACROSS THE AREA THROUGH EARLY THIS EVENING BEFORE DECREASING OVERNIGHT. A STRONGER STORM MOVING INTO THE AREA ON SUNDAY WILL BRING THE POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS. SOUTHWEST WINDS 20 TO 30 MPH WILL BE LIKELY WITH WIND GUSTS TO OVER 60 MPH POSSIBLE DURING THE DAY ON SUNDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$ CAZ524-525-230300- /O.CON.KVEF.WI.Y.0010.000000T0000Z-080223T0300Z/ EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 411 PM PST FRI FEB 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE EASTERN MOJAVE DESERT AND THE MORONGO BASIN. SOUTHWEST TO WEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO AROUND 45 MPH WILL BE SEEN ACROSS THE AREA THROUGH EARLY THIS EVENING...BEFORE DECREASING BY MIDNIGHT. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. $$ NVZ018>020-230800- /O.NEW.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY 411 PM PST FRI FEB 22 2008 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR THE SHEEP RANGE...THE SPRING MOUNTAINS...RED ROCK CANYON AND THE LAS VEGAS VALLEY. A STRONG PACIFIC STORM WILL BE MOVING INTO THE SOUTHERN GREAT BASIN SATURDAY NIGHT AND THEN CROSSING THE AREA ON SUNDAY. WINDS ASSOCIATED WITH THIS STORM HAVE THE POTENTIAL OF PRODUCING VERY GUSTY WINDS ACROSS THE RIDGE TOPS OF THE SHEEP RANGE AND THE SPRING MOUNTAINS AND RED ROCK CANYON AREA. IN ADDITION...THESE WINDS HAVE THE POTENTIAL FOR CREATING DOWNSLOPE WINDS ON THE EAST SIDE OF THE MOUNTAINS WHICH CAN PRODUCE VERY GUSTY WINDS OVER THE WEST SIDE OF THE LAS VEGAS VALLEY. WIND GUSTS TO OVER 70 MPH MAY BEE SEEN ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS...WHILE GUSTS TO OVER 60 MPH ARE POSSIBLE ALONG THE WEST SIDE OF THE LAS VEGAS VALLEY AS THIS STORM MOVES THROUGH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
000 WWUS75 KVEF 230258 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 658 PM PST FRI FEB 22 2008 ...STRONG SOUTHWEST WINDS WILL BE SEEN ACROSS THE WESTERN AND NORTHERN PORTION OF SAN BERNARDINO COUNTY THROUGH EARLY THIS EVENING. HOWEVER A STRONGER PACIFIC STORM MOVING INTO THE AREA LATE SATURDAY AND SUNDAY WILL BRING A THE POTENTIAL FOR VERY GUSTY WINDS TO PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA... CAZ523-231200- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-080223T0300Z/ /O.CON.KVEF.HW.A.0007.080224T1400Z-080225T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 658 PM PST FRI FEB 22 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR WESTERN SAN BERNARDINO COUNTY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. WEST WINDS HAVE STARTED TO DECREASED ACROSS WESTERN SAN BERNARDINO COUNTY AND WILL STAY BELOW ADVISORY CRITERIA THE REMAINDER OF THE NIGHT. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 700 PM PST. A STRONGER STORM MOVING INTO THE AREA ON SUNDAY WILL BRING THE POTENTIAL FOR VERY GUSTY SOUTHWEST TO WEST WINDS. SOUTHWEST WINDS 20 TO 30 MPH WILL BE LIKELY WITH WIND GUSTS TO OVER 60 MPH POSSIBLE DURING THE DAY ON SUNDAY. $$ CAZ524-525-230400- /O.EXP.KVEF.WI.Y.0010.000000T0000Z-080223T0300Z/ EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BAKER...MOJAVE NATIONAL PRESERVE... MORONGO VALLEY...YUCCA VALLEY...JOSHUA TREE...TWENTYNINE PALMS 658 PM PST FRI FEB 22 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. SOUTHWEST WINDS HAVE STARTED TO DECREASED ACROSS THE MORONGO BASIN AND WILL STAY BELOW ADVISORY CRITERIA THE REMAINDER OF THE NIGHT. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 700 PM PST. $$ NVZ018>020-231200- /O.CON.KVEF.HW.A.0007.080224T0400Z-080224T1800Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY 658 PM PST FRI FEB 22 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. A STRONG PACIFIC STORM WILL BE MOVING INTO THE SOUTHERN GREAT BASIN SATURDAY NIGHT AND THEN CROSSING THE AREA ON SUNDAY. WINDS ASSOCIATED WITH THIS STORM HAVE THE POTENTIAL OF PRODUCING VERY GUSTY WINDS ACROSS THE RIDGE TOPS OF THE SHEEP RANGE AND THE SPRING MOUNTAINS AND RED ROCK CANYON AREA. IN ADDITION...THESE WINDS HAVE THE POTENTIAL FOR CREATING DOWNSLOPE WINDS ON THE EAST SIDE OF THE MOUNTAINS WHICH CAN PRODUCE VERY GUSTY WINDS OVER THE WEST SIDE OF THE LAS VEGAS VALLEY. WIND GUSTS TO OVER 70 MPH MAY BEE SEEN ACROSS THE HIGHER ELEVATIONS OF THE MOUNTAINS...WHILE GUSTS TO OVER 60 MPH ARE POSSIBLE ALONG THE WEST SIDE OF THE LAS VEGAS VALLEY AS THIS STORM MOVES THROUGH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 22, 10:00 AM PST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 22, 10:00 AM PST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PST FRI FEB 22 2008
.SYNOPSIS...A PACIFIC STORM MOVING ACROSS THE AREA TODAY WILL BRING
SCATTERED TO NUMEROUS SHOWERS TO THE AREA WITH SNOW ACCUMULATION TO
THE MOUNTAINS OF SOUTHERN NEVADA. THERE WILL BE A BREAK ON SATURDAY
BEFORE ANOTHER...STRONGER STORM IMPACTS THE REGION ON SUNDAY. HIGH
PRESSURE WILL THEN BUILD OVERHEAD EARLY NEXT WEEK...FOR DRIER AND
WARMER CONDITIONS.
&&
.UPDATE...SHORTWAVES CONTINUE TO RIDE ALONG THE JET STREAM AND
ACROSS THE CWA. ALTHOUGH SOME BREAKS WILL BE SEEN DURING THE DAY...
SCATTERED SHOWERS WILL CONTINUE ACROSS MUCH OF THE AREA. THE MAIN
PRECIPITATION WILL BE ENHANCED BY OROGRAPHICS WITH THE SNOW
ADVISORIES LOOKING GOOD FOR THE SOUTHERN MOUNTAINS. CONCERN THAT
WINDS WILL PICK UP THIS AFTERNOON/EARLY EVENING ACROSS SAN
BERNARDINO AND WILL MONITOR DURING THE DAY. NEXT...STRONGER
SYSTEM...STILL ON TAP FOR LATE SATURDAY AND SUNDAY. ATTM CURRENT
SHORT TERM FORECAST ON TRACK WITH NO UPDATES PLANNED.
&&
.AVIATION...FOR MCCARRAN...SEVERAL WEAK DISTURBANCES ARE EXPECTED TO
MOVE THROUGH THE AREA TODAY BRINGING SCATTERED SHOWERS THROUGHOUT
THE DAY. THESE SHOWERS ARE GENERALLY EXPECTED TO REMAIN LIGHT WITH
CIGS REMAINING ABOVE 5K FEET. HOWEVER IT IS POSSIBLE THAT AN
ISOLATED HEAVIER SHOWER ALONG WITH CIGS BELOW 5K FEET WILL OCCUR.
SOUTH TO SOUTHWEST WINDS 10-18 WITH GUSTS TO 25 KNOTS WILL OCCUR
THROUGH TODAY. BY MID EVENING THE POSSIBILITY FOR RAIN WILL BE DONE
AND SKIES WILL CLEAR OVER NIGHT AND WINDS BECOME LIGHT AS WELL
THROUGH SATURDAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED VALLEY RAIN AND MOUNTAIN SNOW WILL OCCUR
THROUGH TODAY AS SEVERAL WEAK DISTURBANCES MOVE THROUGH THE AREA.
HEAVIER AND MORE WIDESPREAD SHOWERS WILL OCCUR OVER THE MOUNTAINS
AND OVER PORTIONS OF CENTRAL NYE AND LINCOLN COUNTIES. ISOLATED CIGS
BELOW 3K FEET ALONG WITH VSBYS BELOW 2SM WILL BE POSSIBLE IN HEAVIER
SHOWERS. SOUTH TO SOUTHWEST WINDS 10-20 KNOTS WILL OCCUR THROUGHOUT
THE DAY. CONDITIONS WILL IMPROVE THIS EVENING AREA WIDE AND BY
SATURDAY MORNING CEILINGS ARE NOT LIKELY ANYWHERE AND WINDS WILL BE
LIGHT AS A SHORT LIVED RIDGE OF HIGH PRESSURE BUILDS IN. THE NEXT
STORM IS EXPECTED ON SUNDAY AND INTO EARLY MONDAY.
&&
.PREV DISCUSSION...433 AM PST SHORT TERM...THE MAIN CHANGES TO THE
FORECAST WERE TO INCREASE PROBABILITIES FOR PRECIP ACROSS THE AREA
TODAY AND ISSUE SNOW ADVISORIES FOR LINCOLN COUNTY AND THE SOUTHERN
NEVADA MOUNTAINS ABOVE 5000 FEET. THE COMPLEX SYSTEM CURRENTLY
IMPACTING THE AREA SHOULD PRODUCE SIGNIFICANT DYNAMIC SUPPORT FOR
SHOWERS THROUGH THIS AFTERNOON. A LOOK UPSTREAM ON WATER VAPOR
IMAGERY SHOWS TWO OR THREE VORTICITY CENTERS MERGING AND THE 00Z/06Z
GFS AND NAM BRING THIS ACROSS SOUTHERN NEVADA THROUGH THIS
AFTERNOON. ALTHOUGH MOISTURE PROGS INDICATE DRYING IN THE 700-500
LAYER...THE LATEST MODEL TIME-HEIGHT SECTIONS SHOW A NEAR SATURATED
850-700 MB LAYER OVER THE REGION...WITH STRONG UPWARD MOTION THROUGH
THIS AFTERNOON. THIS COMBINATION SHOULD PRODUCE SCATTERED TO
NUMEROUS SHOWERS. ADD OROGRAPHICS FOR THE MOUNTAINS...AND AT LEAST
3-5 INCHES OF SNOW SEEMS LIKE A GOOD BET. THE TAIL OF THE SYSTEM IS
FORECAST TO MOVE THROUGH SOUTH CENTRAL NEVADA THIS EVENING FOLLOWED
BY A BRIEF SHORTWAVE RIDGE SATURDAY AHEAD OF THE NEXT PACIFIC
TROUGH...CURRENTLY ALONG 155W. THIS SYSTEM LOOKS IMPRESSIVE WITH A
GOOD SUBTROPICAL MOISTURE TAP EXTENDING INTO THE WESTERN PACIFIC.
THE GFS AND ECMWF ARE IN GOOD AGREEMENT AT SLAMMING STRONG SOUTHWEST
TO WEST FLOW (120-130 KNOT JET) AND ABUNDANT MOISTURE INTO THE
SOUTHERN SIERRA SATURDAY NIGHT AND SUNDAY. THIS WILL BRING A GOOD
CHANCE OF PRECIP AREA WIDE BUT WILL FAVOR THE SOUTHERN SIERRA WITH
HEAVY SNOW AND STRONG WINDS. A WINTER STORM WATCH WAS ISSUED
ACCORDINGLY. WIND SPEEDS MAY REQUIRE AT LEAST ADVISORIES FOR MOST OF
THE REGION SUNDAY. THE AXIS OF THE BROAD SYSTEM IS FORECAST TO SWING
EAST SUNDAY NIGHT.
&&
.LONG TERM...SYSTEM EXITS THE AREA MONDAY WITH SOME LINGERING EFFECT
OVER THE EASTERN HALF OF THE CWA...MAINLY WITH GUSTY NORTH WINDS
DOWN THE COLORADO RIVER. HIGH PRESSURE WILL BUILD OVER THE AREA LATE
MONDAY THROUGH WEDNESDAY WITH TEMPERATURES CLIMBING TO ABOVE NORMAL
READINGS BY TUESDAY. THE GFS AND TO A WEAKER EXTENT THE ECMWF ARE
SHOWING A WEAK DISTURBANCE MOVING DOWN THE EAST SIDE OF THE RIDGE
THURSDAY...BUT RIGHT NOW EXPECT NOTHING MORE THAN SOME INCREASED
CLOUDS. RIDGE WILL REBUILD ON FRIDAY WITH A CONTINUATION OF ABOVE
NORMAL TEMPERATURES AND DRY CONDITIONS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR NVZ018-019.
SNOW ADVISORY UNTIL 6 PM PST THIS AFTERNOON FOR NVZ015.
AZ...NONE.
CA...WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY EVENING
FOR CAZ519-521.
&&
JENSEN/JACQUES/ADAIR/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 22, 5:37 AM PST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 537 AM PST FRI FEB 22 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-230800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 537 AM PST FRI FEB 22 2008 /637 AM MST FRI FEB 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM MOVING ACROSS THE REGION TODAY WILL PRODUCE NUMEROUS SNOW SHOWERS ABOVE 5000 FEET ACROSS LINCOLN COUNTY AND THE SOUTHERN NEVADA MOUNTAINS. THIS WILL PRODUCE ADVERSE DRIVING CONDITIONS ON SOME ROADS ABOVE 5000 FEET. A SNOW ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR THESE AREAS. SCATTERED TO NUMEROUS RAIN SHOWERS CAN BE EXPECTED ELSEWHERE. THE SYSTEM WILL MOVE EAST OF THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONGER PACIFIC STORM WILL IMPACT THE REGION LATE SATURDAY THROUGH SUNDAY. HEAVY SNOW AND HIGH WINDS ARE EXPECTED IN THE SOUTHERN SIERRA SATURDAY NIGHT AND SUNDAY. A WINTER STORM WATCH IS IN EFFECT FOR THE SOUTHERN SIERRA AND WHITE MOUNTAINS OF INYO COUNTY. STRONG SOUTHWEST WINDS MAY BE WIDESPREAD ACROSS THE ENTIRE REGION SUNDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE ALSO POSSIBLE IN THE SOUTHERN NEVADA MOUNTAINS AND LIGHT TO MODERATE RAIN WILL SPREAD ACROSS THE DESERTS. DRY AND WARMER WEATHER WILL DEVELOP EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 6:12 PM PST | Heavy Snow Warning | VEF | Inyo | 10 hr |
| Feb 22, 4:09 AM PST | Winter Storm Watch | VEF | Inyo | 12 hr |
| Feb 22, 3:54 PM PST | Winter Storm Warning | VEF | Inyo | 54 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.